|Very worried about meds taking time
Apr 26, 2013
As I shared with you before, my bf is under treatment and has been taking meds for 1 month. His meds are: 1. Tenoforvir 300mg 2. Lamivudine 150mg 3. Effavirenz
1&2 is for morning; 2 is for night; 3 is before bedtime. We are very worried about the time that he could take the 3rd pill. The doctor here said that he could take it before bedtime, so sometimes he takes the med at 8pm, sometimes at 11pm, usually around 10pm, depending on when he goes to sleep. It is because of his job that makes him come home at different time at night, so he can't take the med at an exact time. I'm very worried if this could impact on the treatment and make the virus resistant to the med. We are even more worried because his boss said that next month they may have to work until 2am in the morning, which means he could take his med at 2.30am something. Could you please kindly advise if the way he takes his med now is ok?
Also, you mentioned that he could take his meds once a day, but he has been taking his med for the past 1 month according to the routine prescribed by the doctor here.Could he change all his med to once per night? If yes, then how should he take his med (i.e. what pill, how many, when...)? We don't have the blood test for drug resistance here, so is there any way to know if the virus is resistant to his med?
Thank you for always being there for us. I am really grateful to you for your support. I look forward to your reply.
| Response from Dr. Young
Hi Ken and thanks for posting again.
I wouldn't be concerned about the difference in your BF's dosing- variation of a few hours has little impact on things. Rather, I'd focus on the simple idea of not missing doses (and even then, missing doses about once in 20-25 days probably doesn't have consequences).
You've mentioned that there's no drug resistance testing where you live, but is there viral load testing? This is the most effective way to monitor for problems with the medications (and if there's any concern about drug resistance).
I hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.